Topic: Ca19-9 steadily rising

I haven't written on here in a while so here's he update on my husband. Since December his tumor marker has been on a steady rise. December it was 70 now it's at 339. Not sure what to make of it. His doctor today rechecked it and we have to wait until Monday for results. She's hoping to see a decline if not I guess some tests will have to be done because she's thinking that maybe something is going on then. Other wise he has been doing great. Week on week off with his gemzar and xeloda(which they have him taking 6 morning and night). He's doing amazingly well in tolerating it so far. The oncologist from U of M would like to see 9 morning and night but the doctor here thinks its going to be too much. I'm trying to take things day by day. Sometimes I still find myself in denial with everything then it hits me like a ton of bricks. Just having a hard time excepting this is happening. Well that's it for now.

Re: Ca19-9 steadily rising

What does his scan show?  My Ca 19-9 went higher after I started on chemo and even worse during radiation.

Re: Ca19-9 steadily rising

Shell, about the best I can do is recommend another opinion. You just never know, we have certainly seen some wonderful success here when other eyes take a look. The ups and downs you feel are totally natural, unfortunately. Don't be too proud to ask your Doc for some help if needed to get some calm going. It must be especially hard when one ONC is aggressive and the other is not. Then I would seek a 3rd opinion. Hope they can find out quickly what is going on. Be strong!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Ca19-9 steadily rising

Shell....I remember you speaking of gradually, rising, tumor markers since the beginning of December; the physician is aware of it.  If indeed the steady rise of this marker is indicative of tumor progression, then other chemo-combos are available.  If possible, dear Shell, try to relax; Monday is just around the corner.   
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Ca19-9 steadily rising

We have had a second opinion and it seems they are all pretty well much on the same page as of what direction to take. If the tumor marker is up again on monday then the doctor said she would order a ct scan to see if there is something active. From what I understand if its just caused from the chemo it should bounce up and down. He's isn't doing that. So from there I guess if he needs a ct and it shows anything then it will get switched again, maybe to flofox. Has anyone had much success with this type?
Thank you everyone for being here for support. I have thought about going to the doctor for help with nerves but afraid of getting addicted to pils. So I try to deal with it in my own way. Sometimes it's a lot of crying but I manage.

Re: Ca19-9 steadily rising

Shell...did you mean FOLFOX?  This combination consists of:
FOL = Leucovorin Calcium (Folinic Acid)
F = Fluorouracil
OX = Oxaliplatin
Several of our members have reported on this drug combo.  Until others have a chance to respond to your question, you may want to enter the word into the "search" function and read up on some of the threads.
Hang in there, Shell, this disease likes to throw curveballs, but the options for further treatments are available and your husband is watched closely by his physician.
Hugs to you,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER

Re: Ca19-9 steadily rising

Shel,

Who does your husband see at U of M? In regards to medication to help you cope, I think you should look into it. I have been on antidepressants because I would cry all the time. They have helped me so much. I no longer cry all the time and I am in a better mood most of the time. I felt drugged up at first, but you have to give it time and find the right drug. I do not feel like I am addicted to drugs. They help me and that is what they are for. When I find that I no longer need them, I will go off of them. I'm telling you, they have worked wonders for me. Please consider talking to your doctor about them. You don't need to suffer.

Hugs,
-Pam

My beautiful daughter, Lauren Patrice, will live on in my heart forever.

My comments, suggestions, and opinions are based on my experience as a caretaker for my daughter, Lauren and from reading anything I can get my hands on about Cholangiocarcinoma. Please consult a physician for professional guidance.

Re: Ca19-9 steadily rising

My husband see Dr. Welling, who was his liver surgeon back in 2009 and Dr Zablubski for oncologist. Our oncologist here at home keeps in touch with them at the U of M and they talk back in forth. We were just at the U of M last month to make sure the doctor here was doing what she should be and they are. All of it just seems to be one big nightmare. Having 2 kids at home makes me keep it together. I have to for them.
Pam, glad to hear things are going well for Lauren.
Thanks,
Michele

Re: Ca19-9 steadily rising

Update on tumor markers. My husbands CA 19-9 went up again. It is now 353. They also checked another tumor marker called CEA and that's at 10.9. The previous checking on that was normal a few months ago. The doctor now has scheduled a ct scan for Thursday and we will get the results on that on tHe 10th.
Praying everything is fine. It sucks that they make you wait so long for the results on scans . I wish they would just call and give the results over the phone.
Other wise he looks good and said he isn't feeling bad. Which I think is good.
Will update once scan results come in.

Re: Ca19-9 steadily rising

Keeping your husband in my thoughts as he awaits scans and results. I know you're nervous about the markers...who wouldn't be. Your husband is so fortunate to have you helping him through this awful scare. I too try to just "keep it together" for the sake of my family and my sister (the one w CC) but otherwise I'd be withdrawn into my private world of sadness and worry. Kids help us to live in the moment. Take care,
Willow

Willow

Re: Ca19-9 steadily rising

Shel......some people are able to obtain their results over the phone however; the majority are stuck in the system in that scan is taken, then interpreted by the radiologist, and then forwarded to the physician.   And, then you get to find out.  Everyone here will agree, scanxiety  is a side effect all of us could do without.
Hang in there,
Hugs,
Marion

THIS INFORMATION IS NOT INTENDED NOR IMPLIED TO BE A SUBSTITUTE FOR PROFESSIONAL MEDICAL ADVICE. YOU SHOULD ALWAYS SEEK THE ADVICE OF YOUR PHYSICIAN OR OTHER QUALIFIED HEALTH CARE PROVIDER